Parkinsons Disease Home > Akineton Overdose

Treating an Akineton Overdose

The treatment for an Akineton overdose also may vary. If the overdose was recent, a healthcare provider may "pump the stomach" or administer certain medications to induce vomiting or to absorb the medication from the digestive tract. An antidote (physostigmine) may be given to counteract the effects of Akineton. Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for an Akineton overdose may include:
 
  • Careful monitoring of the heart, blood pressure, and breathing
  • Ice baths or other methods to cool the body (in the case of high fever)
  • Placement in a dark room (as the eyes may be quite sensitive to light)
  • Fluids through an intravenous line (IV)
  • Other treatments based on the complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Akineton.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.